Alert archive / Florida / Flash Flood Warnings in 1998
Flash Flood Warning 17, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Feb 19, 1998, 7:39 AM EST for Alachua County, Columbia County, Florida. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 19, 1998, 7:39 AM EST (12:39 UTC)
- Expired
- Feb 19, 1998, 5:30 PM EST
- In force
- 10 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Alachua County, FL, Columbia County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 0.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1238 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Feb 19, 2:50 AM EST, 4 hours 49 minutes earlier.
Area forecast discussion, Feb 19, 2:50 AM EST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 250 AM EST THU FEB 19 1998 RVRS HAVE BEEN A PROBLEM SO FAR TNGT TRYING TO GET REPORTS ABOUT HOW THE SANTA FE AND SUWANNEE HAVE BEEN RISING IN PLACES WHERE THERE ARE NO GAGE SITES. BOTH RVRS RISING RAPIDLY WI SANTA FE AT O'LENO STATE PARK IN COLUMBIA CO UP 7 FT SINCE THIS AFTRN. I THOUGHT IT WUD BE AN EASY MID SHIFT...WRONG!! ALSO DENSE FG AT OCF AND GNV WI VSBY 1/4-1/2. WL SEE MR FG DVLPG BEFORE MRNG WI LGT WND...SMALL T/TD SPREAD AND ENUF MSTR BLO 1000 MB INVERSION. ATL/MIA WL PROBABLY NEED TO INCLUDE IN MRNG ZFP'S BUT CHECK LATER OBS. BIG DIFFERENCES BTWN MODELS THIS PERIOD...LIKE USUAL. WL GO WI ETA WHOSE MRH DEPICTION OF ACTVTY IN ARKLATEX AND OK AT 06Z IS BETTER THAN NGM. S/WV IN TX THIS MRNG WL MOV TO TN VALLEY AND SE STATES BY LATE TNGT. AS THIS HAPPENS SFC FNT OVR FL STRAITS LIFTS BACK N TO CNTRL FL WI WV OF LO PRES DVLPG ON FNT IN GLF AND MOVS TO OFF DAB/SGJ BY 12Z FRI. FNT THEN PUSHES BACK SE AS S/WV LIFTS TO MID-ATLC REGION AND SFC TROF MOVS THRU CWA ON FRI. THIS WL BRING ANOTHER ROUND OF WET WX TO THE AREA...SOMETHING WE DO NOT NEED. PCP AMTS ARE ABOUT .3-.5 ON THE ETA TNGT/FRI WI UP TO ARND 1.00 ON NGM. WI PCP WTR RISING TO 1.5 THE NGM AMTS MAY BE MR ACCURATE AND THEY ARE MR IN LINE WI NCEP QPF ON 94Q. (WL THE RVRS EVER GET A CHC TO RECEDE THIS WINTER?) FOR TDA...AFT PTCHY FG THRU MID-MRNG M/SUNNY SKIES GIVES WAY TO INCRSG AFTRN CLDS AS HI PRES OVR CNTRL FL MOVS INTO ATLC. PRES GRAD LGT ENUF FOR ECSB TO DVLP WHERE SST ARE 55-60. SUGGEST SMALL TEMP RANGE FM CST TO INLAND. WL GO < 20% POPS TDA WI MOST ACTVTY S AND W OF CWA. TNGT...SW FLO ALF WL BEGIN TO DRAW UP GLF MSTR AS PVA DVLPS. COMBO OF THIS...ISENTROPIC LIFT...UPR DIFFLUENCE AND GOOD OMEGA FIELDS WL CAUSE SOME HVY RA...SPCLY AFT 06Z. LI DROPS TO -2 AND HELICITY 400-500 SO WL SEE A FEW TSRA. TDS ARE TOO LO TO CAUSE MUCH OF A SVR THT. LEFTOVER RA ERY FRI WL GIVE WAY TO CLRG DURG AFTRN...MR N AND W AND LESS S AND E. DECENT CAA DVLPS SO COOLER WX. NO HILITES NEEDED IN CWF. SSI BR 066/052 058/045 065 15195 JAX BR 069/053 062/045 066 15195 GNV BC 069/054 063/045 066 15194 MOHLIN
In the hours before
Special weather statement, Feb 19, 5:50 AM EST, 1 hour 49 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-191830- NORTHEAST FLORIDA AND SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 550 AM EST THU FEB 19 1998 ...VOLUNTARY EVACUATIONS RECOMMENDED IN COLUMBIA COUNTY DUE TO RIVER FLOODING... ...FLOOD WARNINGS CONTINUE IN EFFECT FOR MOST AREA RIVERS AND MORE RAIN WILL OCCUR TONIGHT INTO EARLY FRIDAY... ...AREAS OF DENSE FOG THROUGH MID-MORNING... DUE TO RIVER FLOODING FROM RECENT VERY HEAVY RAINS ALONG THE SUWANNEE RIVER...EVACUATIONS ARE RECOMMENDED FOR ALL PERSONS NORTH OF SUWANNEE VALLEY ROAD IN COLUMBIA COUNTY. ALSO IN COLUMBIA COUNTY ALONG THE SANTA FE RIVER...EVACUATIONS ARE STRONGLY RECOMMENDED IN THE AREA OF BIBLE CAMP ROAD AND OLENO STATE PARK. REPORTS LATE LAST NIGHT AND EARLY THIS MORNING INDICATED THAT SOME WATER WAS FLOWING OVER STATE ROAD 441. BOTH RIVERS HAVE BEEN RISING QUITE RAPIDLY AND FLOODING COULD GET WORSE SINCE MORE RAIN IS FORECAST TONIGHT AND VERY EARLY ON FRIDAY. ALL PERSONS IN AND NEAR THESE AREAS OF COLUMBIA COUNTY SHOULD REMAIN ON THE ALERT AND BE PREPARED TO GET TO HIGHER GROUND IMMEDIATELY SHOULD FLOODING GET ANY WORSE AND A FLOOD WARNING IS ISSUED. AVOID THESE AREAS WHEN TRAVELLING. PERSONS IN HAMILTON COUNTY NORTH OF WHITE SPRINGS ALONG THE SUWANNEE RIVER SHOULD ALSO REMAIN ON THE ALERT...AS SHOULD PERSONS IN ALACHUA COUNTY ALONG THE SANTA FE RIVER BETWEEN HIGH SPRINGS AND SANTA FE. ALSO...NUMEROUS OTHER RIVERS IN NORTHEAST FLORIDA AND SOUTHEAST GEORGIA CONTINUE ABOVE FLOOD STAGE. DETAILS ON THE FLOODED RIVERS ARE CONTAINED IN RIVER FLOOD STATEMENTS AND RIVER FLOOD WARNINGS. REMEMBER THAT FLOODED RIVERS ARE NOT SUITABLE FOR RECREATION OF ANY KIND. ALL PERSONS SHOULD STAY OFF AND AWAY FROM FLOODED RIVERS. THROUGH MID-MORNING AREAS OF DENSE FOG WILL CONTINUE...MAINLY IN NORTHEAST FLORIDA. VISIBILITY WILL BE DOWN UNDER 1/4 MILE IN PLACES... SO DRIVE WITH EXTRA CARE. USE ONLY LOW BEAM HEADLIGHTS OR FOG LIGHTS IN THE FOG. MORE RAIN WILL DEVELOP ACROSS THE AREA TONIGHT INTO EARLY FRIDAY WITH ADDITIONAL RAINFALL AMOUNTS OF .25 TO .75 INCHES. A FEW THUNDERSTORMS WILL ALSO OCCUR...BUT THE THREAT OF SEVERE WEATHER IS VERY SMALL. THEREFORE...SPOTTER ACTIVATION IS NOT EXPECTED. MOHLIN
Special weather statement, Feb 19, 5:50 AM EST, 1 hour 49 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-191830- NORTHEAST FLORIDA AND SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 550 AM EST THU FEB 19 1998 ...VOLUNTARY EVACUATIONS RECOMMENDED IN COLUMBIA COUNTY DUE TO RIVER FLOODING... ...FLOOD WARNINGS CONTINUE IN EFFECT FOR MOST AREA RIVERS AND MORE RAIN WILL OCCUR TONIGHT INTO EARLY FRIDAY... ...AREAS OF DENSE FOG THROUGH MID-MORNING... DUE TO RIVER FLOODING FROM RECENT VERY HEAVY RAINS ALONG THE SUWANNEE RIVER...EVACUATIONS ARE RECOMMENDED FOR ALL PERSONS NORTH OF SUWANNEE VALLEY ROAD IN COLUMBIA COUNTY. ALSO IN COLUMBIA COUNTY ALONG THE SANTA FE RIVER...EVACUATIONS ARE STRONGLY RECOMMENDED IN THE AREA OF BIBLE CAMP ROAD AND OLENO STATE PARK. REPORTS LATE LAST NIGHT AND EARLY THIS MORNING INDICATED THAT SOME WATER WAS FLOWING OVER STATE ROAD 441. BOTH RIVERS HAVE BEEN RISING QUITE RAPIDLY AND FLOODING COULD GET WORSE SINCE MORE RAIN IS FORECAST TONIGHT AND VERY EARLY ON FRIDAY. ALL PERSONS IN AND NEAR THESE AREAS OF COLUMBIA COUNTY SHOULD REMAIN ON THE ALERT AND BE PREPARED TO GET TO HIGHER GROUND IMMEDIATELY SHOULD FLOODING GET ANY WORSE AND A FLOOD WARNING IS ISSUED. AVOID THESE AREAS WHEN TRAVELLING. PERSONS IN HAMILTON COUNTY NORTH OF WHITE SPRINGS ALONG THE SUWANNEE RIVER SHOULD ALSO REMAIN ON THE ALERT...AS SHOULD PERSONS IN ALACHUA COUNTY ALONG THE SANTA FE RIVER BETWEEN HIGH SPRINGS AND SANTA FE. ALSO...NUMEROUS OTHER RIVERS IN NORTHEAST FLORIDA AND SOUTHEAST GEORGIA CONTINUE ABOVE FLOOD STAGE. DETAILS ON THE FLOODED RIVERS ARE CONTAINED IN RIVER FLOOD STATEMENTS AND RIVER FLOOD WARNINGS. REMEMBER THAT FLOODED RIVERS ARE NOT SUITABLE FOR RECREATION OF ANY KIND. ALL PERSONS SHOULD STAY OFF AND AWAY FROM FLOODED RIVERS. THROUGH MID-MORNING AREAS OF DENSE FOG WILL CONTINUE...MAINLY IN NORTHEAST FLORIDA. VISIBILITY WILL BE DOWN UNDER 1/4 MILE IN PLACES... SO DRIVE WITH EXTRA CARE. USE ONLY LOW BEAM HEADLIGHTS OR FOG LIGHTS IN THE FOG. MORE RAIN WILL DEVELOP ACROSS THE AREA TONIGHT INTO EARLY FRIDAY WITH ADDITIONAL RAINFALL AMOUNTS OF .25 TO .75 INCHES. A FEW THUNDERSTORMS WILL ALSO OCCUR...BUT THE THREAT OF SEVERE WEATHER IS VERY SMALL. THEREFORE...SPOTTER ACTIVATION IS NOT EXPECTED. MOHLIN
Special weather statement, Feb 19, 6:25 AM EST, 1 hour 14 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-201830- NORTHEAST FLORIDA AND SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 625 AM EST THU FEB 19 1998 ...VOLUNTARY EVACUATIONS RECOMMENDED IN A FEW PARTS OF COLUMBIA AND ALACHUA COUNTIES DUE TO RIVER FLOODING... ...FLOOD WARNINGS CONTINUE IN EFFECT FOR MOST AREA RIVERS... DUE TO RIVER FLOODING FROM RECENT VERY HEAVY RAINS ALONG THE SUWANNEE RIVER...EVACUATIONS ARE RECOMMENDED FOR ALL PERSONS NORTH OF SUWANNEE VALLEY ROAD IN COLUMBIA COUNTY. ALSO IN COLUMBIA COUNTY ALONG THE SANTA FE RIVER...EVACUATIONS ARE STRONGLY RECOMMENDED IN THE AREA OF BIBLE CAMP ROAD AND OLENO STATE PARK. EVERETT ROAD IN NORTHWEST COLUMBIA COUNTY IS CLOSED DUE TO RIVER FLOODING AND RECENT RAIN. IN ALACHUA COUNTY VOLUNTARY EVACUATIONS ARE STRONGLY RECOMMENDED ON POE SPRINGS ROAD JUST OUTSIDE THE CITY LIMITS OF HIGH SPRINGS. WATER FROM THE SANTA FE RIVER IS WITHIN 1 FOOT OF SOME OF THE HOMES AS OF EARLY THIS MORNING. EMERGENCY MANAGEMENT REPORTS THAT THE SANTA FE RIVER AT POE SPRINGS PARK IS RISING STEADILY BUT NOT OUT OF ITS BANKS. THE 441 BRIDGE BETWEEN ALACHUA AND COLUMBIA COUNTY IS STILL OPEN... BUT THE RIVER REMAINS QUITE HIGH AT THAT LOCATION. FLORIDA HIGHWAY PATROL REPORTS THAT THE BRIDGE ON I-75 CROSSING THE SANTA FE IS STILL OPEN AS OF EARLY THIS MORNING. ELSEWHERE IN ALACHUA COUNTY...THE BRIDGE ON NE 54TH STREET NORTH OF LACROSSE IS CLOSED WITH WATER FROM THE SANTA FE FLOWING OVER THE BRIDGE. HEAVY RAINS HAVE ALSO CLOSED A FEW ROADS IN HAWTHORNE AND HIGH SPRINGS. ALL PERSONS IN AND NEAR THESE FLOODED AREAS OF COLUMBIA AND ALACHUA COUNTY SHOULD REMAIN ON THE ALERT AND BE PREPARED TO GET TO HIGHER GROUND IMMEDIATELY SHOULD FLOODING GET ANY WORSE. AVOID THESE AREAS WHEN TRAVELLING. ALSO...NUMEROUS OTHER RIVERS IN NORTHEAST FLORIDA AND SOUTHEAST GEORGIA CONTINUE ABOVE FLOOD STAGE. DETAILS ON THESE RIVERS ARE CONTAINED IN RIVER FLOOD STATEMENTS AND RIVER FLOOD WARNINGS. REMEMBER...FLOODED RIVERS ARE NOT SUITABLE FOR RECREATION OF ANY KIND. ALL PERSONS SHOULD STAY OFF AND AWAY FROM FLOODED RIVERS. . NO OTHER HAZARDOUS WEATHER WILL OCCUR TODAY...SO SPOTTER ACTIVATION IS NOT NECESSARY. MOHLIN
Nearby
Flash Flood Warnings in Florida, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.